Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 178, NWS Shreveport, LA

May 14, 2006Cherokee County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 14, 2006, 7:45 AM CDT for Cherokee County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 14, 2006, 7:45 AM CDT (12:45 UTC)
Expired
May 14, 2006, 8:45 AM CDT
In force
60 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Cherokee County, TX

The radar

The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 5:52 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 0.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2006-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1292 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2006-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1292 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 6:13 AM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, May 14, 6:13 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
613 AM CDT SUN MAY 14 2006

.UPDATE...
SEVERE TSTM WATCH HAS BEEN REPLACED...COVERING ALL BUT EXTREME
NORTH PARTS OF AREA. SEVERE STORMS CONTINUE TO DEVELOP...MAINLY
ACROSS EAST TEXAS.

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

VII
Hazardous weather outlook, May 14, 6:00 AM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SUN MAY 14 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SUN MAY 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE ONGOING THIS
MORNING...MOSTLY SOUTH OF THE INTERSTATE 30 CORRIDOR IN NORTHEAST
TEXAS...AND SOUTH OF THE ARKANSAS BORDER. SOME OF THESE STORMS MAY
PRODUCE HAIL TO THE SIZE OF GOLF...AND A FEW STORMS COULD
CONTAIN BRIEF BUT DAMAGING WIND GUSTS. ADDITIONAL THUNDERSTORM
REDEVELOPMENT THIS AFTERNOON WILL BE CONFINED TO MAINLY SOUTH OF
THE INTERSTATE 20 CORRIDOR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
LITTLE IF ANY THUNDERSTORM ACTIVITY IS EXPECTED UNTIL THE APPROACH
OF THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS COULD POSSIBLY BE REACTIVATED THIS MORNING ACROSS
NORTHEAST TEXAS AND NORTHERN LOUISIANA.

VII

In the hours before

Local storm report, May 14, 6:42 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     HAIL             MINEOLA                 32.67N 95.49W
05/14/2006  E0.75 INCH       WOOD               TX   TRAINED SPOTTER

            LASTING 10 MIN

&&

24
Local storm report, May 14, 7:01 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     HAIL             1 S TYLER               32.31N 95.30W
05/14/2006  E0.75 INCH       SMITH              TX   TRAINED SPOTTER

            I MILE SOUTH OF TYLER POUNDS FIELD

&&

24
Local storm report, May 14, 7:04 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
704 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     HAIL             TYLER                   32.33N 95.30W
05/14/2006  E1.00 INCH       SMITH              TX   TRAINED SPOTTER

            SW LOOP

&&

24
Local storm report, May 14, 7:05 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
705 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 AM     HAIL             NOONDAY                 32.24N 95.40W
05/14/2006  E1.00 INCH       SMITH              TX   TRAINED SPOTTER

&&

24
Local storm report, May 14, 7:09 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HAIL             WHITEHOUSE              32.23N 95.22W
05/14/2006  E1.00 INCH       SMITH              TX   TRAINED SPOTTER

&&

24
Local storm report, May 14, 7:37 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
737 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     HAIL             3 E HUNTINGTON          31.28N 94.53W
05/14/2006  E0.75 INCH       ANGELINA           TX   TRAINED SPOTTER

0725 AM     HAIL             3 W CUSHING             31.81N 94.89W
05/14/2006  E1.00 INCH       NACOGDOCHES        TX   TRAINED SPOTTER

            HAIL FELL IN SACUL.

&&

22

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 12:23 AM CDTSevere Thunderstorm WarningSHVBowie37 min
May 14, 12:46 AM CDTSevere Thunderstorm WarningSHVCass59 min
May 14, 12:56 AM CDTSevere Thunderstorm WarningSHVWood64 min
May 14, 1:51 AM CDTSevere Thunderstorm WarningSHVSmith54 min
May 14, 1:58 AM CDTSevere Thunderstorm WarningSHVWood17 min
May 14, 3:39 AM CDTSevere Thunderstorm WarningSHVBowie36 min
May 14, 3:54 AM CDTSevere Thunderstorm WarningSHVCass36 min
May 14, 4:39 AM CDTSevere Thunderstorm WarningSHVFranklin36 min
May 14, 5:17 AM CDTSevere Thunderstorm WarningSHVCherokee43 min
May 14, 5:27 AM CDTSevere Thunderstorm WarningSHVSmith, Wood48 min
May 14, 6:14 AM CDTSevere Thunderstorm WarningSHVSmith61 min
May 14, 6:18 AM CDTSevere Thunderstorm WarningSHVNacogdoches, Rusk57 min
May 14, 6:26 AM CDTSevere Thunderstorm WarningSHVCherokee64 min
May 14, 6:29 AM CDTSevere Thunderstorm WarningSHVSan Augustine46 min
May 14, 6:36 AM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches39 min
May 14, 7:00 AM CDTTornado WarningSHVCherokee, Nacogdoches, Rusk45 min
May 14, 7:12 AM CDTSevere Thunderstorm WarningSHVAngelina48 min
May 14, 7:44 AM CDTSevere Thunderstorm WarningSHVNacogdoches61 min
May 14, 7:58 AM CDTSevere Thunderstorm WarningSHVAngelina62 min
May 14, 1:35 AM CDTSevere Thunderstorm WarningSHVCaddo40 min
May 14, 4:18 AM CDTSevere Thunderstorm WarningSHVBossier, Caddo57 min
May 14, 4:26 AM CDTSevere Thunderstorm WarningSHVUnion64 min
May 14, 5:08 AM CDTSevere Thunderstorm WarningSHVWebster67 min
May 14, 5:46 AM CDTSevere Thunderstorm WarningSHVBienville59 min
May 14, 8:05 AM CDTSevere Thunderstorm WarningSHVSabine55 min
May 14, 8:19 AM CDTSevere Thunderstorm WarningSHVNatchitoches37 min
May 13, 11:52 PM CDTSevere Thunderstorm WarningSHVMiller38 min
May 14, 12:09 AM CDTSevere Thunderstorm WarningSHVLafayette51 min
May 14, 12:44 AM CDTSevere Thunderstorm WarningSHVMiller61 min
May 14, 1:32 AM CDTSevere Thunderstorm WarningSHVLafayette43 min
May 14, 2:03 AM CDTSevere Thunderstorm WarningSHVColumbia27 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.